MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MPACT DOUBLE MOBILITY ACETABULAR SHELL Ø48

MEDACTA INTERNATIONAL SA MPACT DOUBLE MOBILITY ACETABULAR SHELL Ø48
Catalog Number 01.32.148MB
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 01/31/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical evaluation performed on 16 february 2018: partial hip revision surgery occurred 1 year and 3 months after primary cementless double mobility total hip arthroplasty.Radiographic images provided allow suboptimal evaluation of the cup position and surrounding bone status.Regions of osteolysis are visible in the equatorial region but pictures show the presence of bone adhesion on the cup surface.Aseptic loosening is a possible literature described adverse event after primary cementless tha and reasons are often unknown.In this case, the cause of failure cannot be determined.Batch review performed on 26 february 2018 lot 162385: (b)(4) items manufactured and released on 24 june 2016.Expiration date: 2021-06-15 no anomalies found related to the problem.To date, all items of the same lot have been already sold without any similar reported event.Preliminary investigation performed by r&d product manager on 02 march 2018: the mpact shown in the pictures was still explanted.The reasons of the event are unknown as it is not possible to determine the root cause from the received images.
 
Event or Problem Description
The patient came in complaining of pain 1 year and 3 months after primary.The cup was loose.The cause is unknown.No report of trauma.The surgeon revised the cup, liner and head.

Brand Name
MPACT DOUBLE MOBILITY ACETABULAR SHELL Ø48
Common Device Name
DOUBLE MOBILITY ACETABULAR SHELL
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key7309241
Report Number3005180920-2018-00114
Device Sequence Number2300400
Product Code LPH
UDI-Device Identifier07630030860959
UDI-Public07630030860959
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K143453
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/24/2016
Device Catalogue Number01.32.148MB
Device Lot Number162385
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2018
Initial Report FDA Received Date03/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR